MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SST¿ BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SST¿ BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367981
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported with the use of the bd vacutainer® sst¿ blood collection tubes there was an issue with foreign matter.There was no report of injury or medical intervention.
 
Event or Problem Description
It was reported with the use of the bd vacutainer sst blood collection tubes there was an issue with foreign matter.There was no report of injury or medical intervention.
 
Additional Manufacturer Narrative
Bd received samples from the customer facility for investigation.The samples were evaluated and the customer's indicated failure mode for additive abnormality and unknown fm with the incident lot were observed.Evaluation/testing of the customer samples was performed and additive abnormality and unknown fm were observed.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Bd has initiated further investigation relating to this issue through a capa.The investigation is still on-going and improvements will be made as the potential causes of this issue are identified.Based on evaluation of the customer samples, the customer¿s indicated failure mode for additive abnormality and unknown fm with the incident lot were observed.Further investigation has been initiated through a capa.The investigation is still on-going and improvements will be made as the potential causes are identified.A capa has been initiated to document further investigation and root cause analysis relating to this issue.The investigation is currently on-going and will be updated as the potential root cause(s) are identified.Based on an assessment of severity and frequency, it was determined that a capa is required at this time in order to determine the root cause associated with this issue and implement corrective actions.The investigation is currently on-going and further improvements will be made as the potential root cause(s) are identified.

Brand Name
BD VACUTAINER® SST¿ BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
MDR Report Key7873932
Report Number1024879-2018-01195
Device Sequence Number182160
Product Code JKA
UDI-Device Identifier50382903679817
UDI-Public50382903679817
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2018
Device Catalogue Number367981
Device Lot Number8003589
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2018
Initial Date Received by Manufacturer 08/23/2018
Supplement Date Received by Manufacturer08/23/2018
Initial Report FDA Received Date09/13/2018
Supplement Report FDA Received Date10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;